# SDR CA060503003

- Difficulty date: May 1, 2006
- Submitted: June 6, 2006
- Operation: General aviation
- Make and model: Beech 1900D
- Aircraft time: 16,503 hours
- Engine: Pwa PT6A67D
- Propeller: Hartzl HCE4A3I
- System (JASC): 2435 · Starter-Generator
- Part: Starter Gen
- Part number: 23078019
- Part serial: 94094
- Condition: Failed
- Location: Lt Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: E

## Discrepancy

IN CRUISE, LT GEN FAIL LIGHT ILLUM.  CREW ATTEMPT RESET, GEN BUT WOULD NOT COME ON LINE.  AFTER GEN FAILURE,  LT ENG FIRE WARNING INDICATION ALSO CAME ON.  LT ENG WAS SHUT DOWN AND ENG FIRE BOTTLE DISCHARGED PER CHECKLIST.  A/C LANDED SAFELY.  MX INSPECT A/C AND FOUND LT STARTER-GEN FAILED INTERNALLY AND PAINT ON UNIT WAS BLISTERED INDICATING DRASTICALLY OVERHEATED. INVESTIGATION REVEALED, STARTER-GEN DRIVE SPLINE SHEARED.  INSPECTIONS PER MM.  STARTER GEN AND FIRE BOTTLE REPLACED, A/C RETURNED TO SERVICE.  FIRE WIRE IS LOCATED IN CLOSE PROXIMITY TO STARTER-GEN.  STARTER-GEN INSTALLED PREVIOUS DAY IN A REPAIRED CONDITION, AT TIME OF FAILURE STARTER-GEN HAD ONLY ACCUMULATED 1.6 HOURS SINCE REPAIR.
